Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 8, 2025, 4:53 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2025, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 8, 2025, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:28 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 3:28 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 328 PM EDT Tue Jul 8 2025 .SYNOPSIS... High pressure builds in tonight, with storms in Northeast PA moving out of the region later this evening. Wednesday will feature just a slight chance of a shower or thunderstorm in the late evening or overnight before becoming more active again for the second half of the week. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 315 PM Update... The front has made its way through most of the region early this afternoon, currently working its way south trough NEPA. South of the front, MLCAPE is approaching 1000 to 1500 J/kg with 0-6 km shear between 30 to 35. Initial storms that have developed have struggled to develop a tall core so there is likely some mid level stability the storms are struggling to overcome. Later today, as an upper level trough digs in, 500 mb heights will slowly fall helping to cool the upper atmosphere and erode the stable layer. By the time the stable layer is eroded, the surface front may be south of our region so the severe threat is likely limited to our southern most counties. With the greater shear today, there is a better chance for hail to the size of quarters as well as downburst. High precipitable water values remain so heavy rain is likely to guaranteed in any thunderstorm that develops this afternoon. Shear vectors in the low levels are aligned with shear vectors aloft so back building and training is also a concern. Tonight, high pressure builds in and with plenty of low level moisture in place, fog development is likely in all the river valleys with areas of dense fog. Tomorrow, high pressure remains in place for most of the day with chances of precipitation near 0 though there will be increasing clouds through the day with a warm front moving north. As the warm front lifts in Wednesday night, some elevated instability will move in. The 850 mb low level jet overnight is looking fairly weak, at only 15 to 20 knots mainly in NEPA and there is not any strong shortwaves moving through, chances of precipitation were kept on the lower side without much to trigger storms. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... 200 PM Forecast... Upper level trough is placed over our region on Thursday with a short wave moving through. This will bring a chance of showers and thunderstorms Thursday. Models show two moisture sources possible as the trough pushes east. One comes in from the midwest and the other rides up the Mid Atlantic coast. Once these features merge showers are expected to increase in coverage especially by the afternoon hours. In terms of instability, there is some uncertainty in how unstable the atmosphere will be as morning showers could limit this. At this time model guidance hints at CAPE values ranging 1,000-2,000 J/Kg along with 20 to 30 knots of 0-6 km bulk shear, but mid- level lapse rates are lacking. SPC has our region under general thunder, but this could change depending on how the forecast trends. There is some isolated flash flooding potential over the eastern portion of our region. PWATs are somewhat favorable as well as the warm cloud layer of 11 to 12k feet. WPC has our region in a marginal risk for flash flooding mainly over the western Catskills region and Pocono mountain region. General thinking is that any convective showers that form could lead to some isolated flash flooding concerns. With the loss of daytime heating, the environment will quickly become more stable late Thursday evening. Isolated to scattered showers temperatures will linger into the overnight hours with temperatures falling into the low to mid 60s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... 200 PM Forecast... Surface high pressure will attempt to build in from the west on Friday, helping conditions gradually dry out across most of the region. However, some model guidance suggests lingering showers may persist into Friday morning, depending on the timing of the upper troughs departure. By Friday evening, an upper level ridge is expected to push into the region, leading to quiet weather overnight. This ridge should remain in place through most of Saturday, though increasing chances for showers are expected by evening as the flow shifts to the southwest. Southwest flow will transport a warmer, more humid airmass into the region, potentially kicking off additional showers. A more organized frontal system is expected to approach on Sunday, brining a higher chance for showers and thunderstorms. Behind this system northwest flow returns on Monday with slightly cooler temperatures. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Cigs have been slow to rise at ITH though VFR conditions are expected to return there in the next few hours. Thunderstorms are firing around AVP, and if one were to directly impact the terminal, IFR conditions are likely though odds of a direct impact are low. Tonight, fog develops across the region with all terminals but SYR and RME seeing IFR. SYR and RME may still see fog but confidence is low so it was not included in the TAF this period. High pressure in place tomorrow means that VFR conditions are expected after the fog lifts. Outlook... Thursday...Restrictions possible with some showers and thunderstorms around. Friday...Mainly VFR. Saturday into Sunday...Scattered showers/storms possible and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...AJG/DK NEAR TERM...AJG SHORT TERM...ES LONG TERM...ES AVIATION...AJG/DK
Hazardous weather outlook, Jul 8, 3:36 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 336 PM EDT Tue Jul 8 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-091945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 336 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:22 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 24 min |
| Jul 8, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 50 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 34 min |
| Jul 8, 5:53 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.